MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W07120135
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use an evercross to treat a 60mm severely calcified lesion with chronic total occlusion (cto) in the proximal common iiiac artery and superficial femoral artery (sfa).No totuosity was reported in artery of 6.5 ¿ 7.0mm diameter.A 6fr non medtronic sheath and a non medtronic 0.035 guidewire was used.No embolic protection was used.There was no damage to the device packaging and no issues noted to the device when removing the device from the hoop/tray.The device was prepped per ifu with no issues.The device did not pass through a previously deployed stent.No resistance was encountered and no excessive force used.It was reported that balloon inflation difficulties were experienced and the physician had to continuously dial up the non medtronic inflation device to maintain pressure of 6atm.A pin hole balloon burst occurred during balloon inflation at 6atm using the inflation device with 40 contrast and 60 saline.All fragments of the balloon were retrieved from the patient.A second evercross balloon was used and the same issue was reported.The procedure was completed with a non medtronic 7 x 100 pta balloon.There was no patient injury as a result of the balloon bursts.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8357616
Report Number2183870-2019-00084
Device Sequence Number16701757
Product Code LIT
UDI-Device Identifier00821684061930
UDI-Public00821684061930
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Catalogue NumberAB35W07120135
Device Lot NumberA674148
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1